Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 238, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 22, 2005, 2:10 PM CDT for Sabine Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2005, 2:10 PM CDT (19:10 UTC)
- Expired
- Aug 22, 2005, 2:52 PM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Sabine Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 10:31 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 22, 10:31 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1031 AM CDT MON AUG 22 2005
.DISCUSSION...
ADJUSTED HIGH TEMPERATURES ACROSS THE REGION TODAY...MAINLY ALONG
AND NORTH OF THE I-20 CORRIDOR. TEMPS SOME 4-6 DEGREES COOLER THAN THIS
TIME YESTERDAY BUT STILL FEEL THAT TEMPS NEAR 100 ARE A GOOD BET
NORTH OF THE CORRIDOR WITH TEMPS ALONG AND NORTH OF I-30 NEAR 102.
TWO AREAS OF CONCERN FOR THIS AFTERNOON OTHER THAN THE HEAT WHICH IS
A CONCERN EVERYWHERE. THE FIRST BEING A DISTURBANCE ACROSS SE LA
WHICH IS SLOWLY MOVING WESTWARD. THIS SYSTEM HAS SOME LEFT OVER
MID CLOUD ACROSS OUR SE ZONES WHICH WILL HAMPER EXCESSIVE HEATING FOR
JUST A FEW MORE HOURS. SHORT TERM PROGS SHOWING A LOW LEVEL THETAE
AXIS EXTENDING FROM DEEP EAST TEXAS...ACROSS NORTHWEST LOUISIANA AND
INTO SOUTH CENTRAL ARKANSAS. THIS SHOULD BE A FAVORABLE BOUNDARY FOR
ISOLATED CONVECTION TO BEGIN DEVELOPING IN THE NEXT FEW HOURS.
SECONDARY AREA IS COMPLEX OF STORMS ACROSS EAST CENTRAL AND NORTHEAST
OKLAHOMA. AN OUTFLOW BOUNDARY CAN BE SEEN ON UPSTREAM RADARS JUST NOW
BEGINNING TO ENTER MCCURTAIN COUNTY BUT SLOWING. THIS WILL BE ANOTHER
FAVORABLE AREA FOR ISOLATED CONVECTION THIS AFTERNOON AND THIS EVENING.
WILL ADD MENTION OF STRONG/DAMAGING WIND GUSTS FOR THIS AFTERNOON/
EVENING AS A DOWNBURST IS CERTAINLY POSSIBLE GIVEN ANY ISOLATED STRONGER
STORMS WITH SUCH HIGH BASES.
NO OTHER CHANGES...13.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 101 77 97 77 / 20 20 20 20
MLU 98 75 95 75 / 20 20 20 20
DEQ 102 72 95 72 / 20 20 20 20
TXK 100 77 96 77 / 20 20 20 20
ELD 100 74 96 75 / 20 20 20 20
TYR 100 76 98 76 / 20 20 20 20
GGG 100 75 98 75 / 20 20 20 20
LFK 99 75 98 75 / 20 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...HEAT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...HEAT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES: AND
MCCURTAIN.
TX...HEAT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
13Hazardous weather outlook, Aug 22, 12:00 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON AUG 22 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON AUG 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A BROAD AND PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE FOUR STATE AREA...WILL RESULT IN AFTERNOON TEMPERATURES FROM THE UPPER 90S TO NEAR 102 DEGREES. THIS WILL RESULT IN HEAT INDICES BETWEEN 105 AND 110 DEGREES. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. AN ISOLATED LATE AFTERNOON SHOWER OR THUNDERSTORM COULD BRING RELIEF FROM THE HEAT...BUT MOST AREAS WILL REMAIN RAIN FREE. CHILDREN...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS ARE USUALLY THE FIRST TO SUFFER FROM THE HEAT. HEAT EXHAUSTION...HEAT CRAMPS...OR IN EXTREME CASES...HEAT STROKE MAY RESULT FROM PROLONGED EXPOSURE TO THESE CONDITIONS. FRIENDS...RELATIVES...OR NEIGHBORS SHOULD ESPECIALLY CHECK ON PEOPLE THEY THINK MIGHT BE AT RISK. IN ADDITION TO THE HOT TEMPERATURES...ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. ANY ISOLATED STRONG THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND DAMAGING WIND GUSTS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 13
In the hours before
Local storm report, Aug 22, 9:11 AM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 AM CDT MON AUG 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG EL DORADO 33.22N 92.66W
08/21/2005 UNION AR STORM CHASER
TWO ROOFS WERE TAKEN OFF BUILDINGS WITH DAMAGE TO A THIRD
IN THE SOUTH PART OF TOWN. NO INJURIES REPORTED.
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:33 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 42 min |
| Aug 22, 4:04 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 26 min |
| Aug 22, 6:05 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 55 min |
| Aug 22, 4:45 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 60 min |
| Aug 22, 4:53 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 67 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.